Dyspnea with ticagrelor use studied

July 23, 2010

Dyspnea Is commonly reported by coronary artery disease patients taking ticagrelor, but it did not appear to have a negative impact on cardiac or pulmonary function at 6-weeks follow-up, according to research.

J Am Coll Cardiol, 2010;56:185-193. [July 13, 2010]

Dyspnea is commonly reported by coronary artery disease (CAD) patients taking ticagrelor, but it did not appear to have a negative impact on cardiac or pulmonary function in these patients at six weeks follow-up, according to researchers from the University of Sheffield in the United Kingdom. They analyzed data from 123 patients with stable CAD taking aspirin and either ticagrelor, clopidogrel, or placebo. The researchers found that more patients in the ticagrelor group reported dyspnea than in the clopidogrel or placebo groups and three patients in the ticagrelor group discontinued the medication due to dyspnea. Eight of the 22 patients in the ticagrelor group experiencing dyspnea did so within 24 hours, and 17 did so within a week. No changes in cardiac or pulmonary functions were seen in any treatment group, including the patients on ticagrelor reporting dyspnea, from baseline through six weeks' follow-up.